Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 18, 2015, 4:13 PM EST for Towns County, Union County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2015, 4:13 PM EST (21:13 UTC)
- Expired
- Nov 18, 2015, 5:00 PM EST
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Towns County, GA, Union County, GA
The radar
The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WWUS82 KFFC 182113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EST WED NOV 18 2015
GAZ006-008-009-015-016-182200-
TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-FANNIN GA-
413 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS...NORTHERN LUMPKIN...
NORTHERN WHITE...UNION AND EASTERN FANNIN COUNTIES UNTIL 500 PM
EST...
AT 412 PM EST...A LINE OF HEAVY SHOWERS WAS EXTENDING FROM 11 MILES
EAST OF DUCKTOWN TO 6 MILES SOUTHEAST OF MORGANTON TO 8 MILES WEST
OF SUCHES...AND MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...SUCHES...UNICOI STATE
PARK...JONES CREEK...BRASSTOWN BALD...PLUM ORCHARD GAP SHELTER...
STOVER CREEK SHELTER...TRACK ROCK...MACEDONIA...ALEXANDERS MILL...
MOUNTAIN SCENE...MARGRET...HURST...LOW GAP SHELTER...TITUS...
GUMLOG...LOVING AND OWLTOWN.
LAT...LON 3494 8358 3494 8360 3492 8359 3491 8363
3488 8366 3483 8366 3482 8365 3480 8368
3479 8368 3477 8363 3474 8362 3464 8420
3483 8420 3499 8427 3499 8360
TIME...MOT...LOC 2112Z 263DEG 27KT 3499 8420 3483 8414 3465 8417
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 18, 4:02 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 18, 4:02 PM EST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EST WED NOV 18 2015 .UPDATE... LATEST ANALYSIS SHOWS ABOUT 500 MUCAPE ALONG WITH 30-40KT EFFECTIVE BULK SHEAR NOSING INTO THE SOUTHWEST ZONES...GENERALLY FOR AREAS SOUTH OF THE I-20 CORRIDOR AND WEST OF THE I-75 CORRIDOR. ALTHOUGH THE CHANCES ARE MINIMAL... AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THIS AMOUNT OF INSTABILITY AND WIND SHEAR. THEREFORE... WE HAVE DECIDED TO PLAY IT SAFE AND POST A TORNADO WATCH FOR THIS AREA UNTIL 9 PM THIS EVENING. STRONG DAMAGING WINDS CONTINUES TO BE THE MAIN... MORE WIDESPREAD CONCERN FROM CELLS EMBEDDED WITHIN OR JUST AHEAD OF THE LINE OF CONVECTION CURRENTLY PUSHING INTO WEST GEORGIA. ALL INTEREST AHEAD OF THIS MAIN LINE OF CONVECTION SHOULD CONTINUE TO BE ALERT FOR POSSIBLE WARNINGS. /39 && .PREV DISCUSSION... /ISSUED 239 PM EST WED NOV 18 2015/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SYNOPSIS... A COLD FRONT...ASSOCIATED WITH A STRONG NEGATIVELY TILTED TROUGH LOCATED OVER THE UPPER MISSISSIPPI VALLEY... IS CURRENTLY PUSHING EAST ACROSS ALABAMA...WITH SURFACE WARM FRONT EXTENDING FROM NORTHERN AL SEWD TO THE GEORGIA COAST...PLACING THE FORECAST AREA IN THE HEART OF THE WARM SECTOR. WIND ADVISORY AND FLOOD WATCH STILL IN AFFECT FOR PORTIONS OF THE CWA. SQUALL LINE/QLCS CONTINUING TO PUSH ACROSS THE SE THIS AFTERNOON...WITH THE NORTHWARD EXTENSION AFFECTING PARTS OF NW GA AT AFD TIME. WILL SEE THIS LINE CONTINUE TO PROGRESS ACROSS THE CWA FOR THE REMAINDER OF TODAY INTO TONIGHT. BIG QUESTION REGARDING THIS SYSTEM IS THE SEVERE WEATHER POTENTIAL. SYNOPTIC ANALYSIS ACROSS THE REGION REVEALS STRONG DIVERGENCE IN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK...ASSOCIATED WITH THE PARENT CYCLONE OVER THE UPPER MISSISSIPPI VALLEY. IN ADDITION... A SHORTWAVE OVER THE ARKLATEX AREA IS ROUNDING THE BASE OF A LARGER SCALE TROUGH...WHICH MAY AID IN THE DEVELOPMENT OF A WEAK LOW ALONG THE COLD FRONT. THESE FEATURES WILL PROVIDE THE NECESSARY SYNOPTIC SCALE ASCENT TO MAINTAIN THE QLCS INTO THE EVENING HOURS. IN ADDITION...LATEST REFRESH OF SPC MESOANALYSIS DATA REVEALS VERY IMPRESSIVE SHEAR AND HELICITY VALUES...WITH 0-6KM SHEAR VALUES GREATER THAN 40KTS AND 0-3 HELICITY VALUES STANDING NEAR 600M2/S2 IN SOME LOCATIONS. THESE VALUES FAVOR THE CONTINUED ORGANIZATION OF THE MULTICELL COMPLEX AS WELL AS A FEW SUPERCELL STRUCTURES. IMPRESSIVE 0-1KM SHEAR /40KTS/ AND 0-1 HELICITY /300M2S2/ ALSO SUPPORT THE RISK FOR ROTATION ALONG THE LINE OR WITHIN ANY DISCRETE DEVELOPMENT. HOWEVER...INSTABILITY IS SOMEWHAT LACKLUSTER...WITH SPECIAL 18Z SOUNDING REVEALING JUST UNDER 1000J/KG SBCAPE. THIS WILL KEEP WIDESPREAD SEVERE WEATHER TO A MINIMUM...THOUGH ANY STRONGER CELLS EMBEDDED WITHIN OR AHEAD OF THE QLCS COULD GENERATE DAMAGING WINDS AND PERHAPS A FEW ISOLATED TORNADOES. EXPECT THIS ACTIVITY TO WEAKEN DURING THE EVENING AND INTO THE OVERNIGHT HOURS AS BOTH THE KINEMATIC AND THERMODYNAMIC ENVIRONMENTS BECOMES LESS FAVORABLE FOR QLCS MAINTENANCE. QLCS TO CLEAR THE AREA OVERNIGHT FROM W TO E. SOME SHOWER ACTIVITY WILL LIKELY LINGER ACROSS SE ZONES THROUGH TOMORROW MORNING. COLD AIR ADVECTION FILTERING IN BEHIND THE COLD FRONT WILL MAKE FOR A DRY AND RATHER PLEASANT DAY...WITH GRADUAL CLEARING EXPECTED. TEMPERATURES WILL REMAIN MILD BEFORE A REINFORCING COLD FRONT BRINGS COOLER AIR TO THE AREA THIS WEEKEND. KOVACIK/ATWELL LONG TERM /FRIDAY THROUGH WEDNESDAY/... PREVIOUS LONG TERM LOOKS GOOD. NO CHANGES PLANNED. PREVIOUS LONG TERM DISCUSSION FOLLOWS... 17 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LOOKS TO BE A VERY TRANQUIL LONG TERM PERIOD AND IT STARTS OUT THU NIGHT WITH HIGH PRESSURE BUILDING IN OVER THE OHIO AND TENNESSEE VALLEYS WHILE COLD FRONT THAT HAD AFFECTED THE AREA MOVES INTO CENTRAL FLORIDA. HIGH BRIDGES ACROSS NORTH OF THE AREA THROUGH FRIDAY AFTERNOON PROVIDING MORE OF A MODERATING EASTERLY FLOW REGIME THAN A COLD NORTH ONE. COMBINED WITH CONTINUED ZONAL FLOW ALOFT AND WE WILL NOT SEE TEMPS MAKE ALL THAT MUCH OF A CHANGE AND IN FACT HIGHS ON FRI WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL DESPITE THE FRONTAL PASSAGE. LIKEWISE...LOWS WILL STRUGGLE TO EVEN GET INTO THE UPPER 30S OVER NORTH GA WHILE MID 40S WILL BE THE RULE OVER CENTRAL PORTIONS. NEXT FRONT IS ON TAP FOR SATURDAY AND WHILE THE GFS HAS BEEN CONSISTENTLY DRY IN ITS SOLUTION...THE ECMWF HAS BEEN BACK AND FORTH THE PAST FEW NIGHTS ON HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE FRONT. TONIGHTS RUN IS DECIDEDLY DRIER AND VERY CLOSE TO THE GFS SO WILL SHOW A DRY FRONTAL PASSAGE WITH THIS SYSTEM FOR THIS GRIDS UPDATE. DEFINITELY MORE COLD AIR ASSOCIATED WITH THIS FRONT AS STRONG SHORTWAVE MOVES THROUGH AND WE SEE A SHORT LIVED BUT SIGNIFICANT TROUGH ACROSS THE AREA. THIS WILL BRING TEMPS DOWN TO BELOW NORMAL WITH HIGHS STRUGGLING TO GET TO 50 ON SUNDAY AND THE COLDEST AIR OF THIS SEASON SUNDAY NIGHT WITH WIDESPREAD MID TO UPPER 20S OVER NORTH GEORGIA. ...WIND ADVISORY NORTH GEORGIA UNTIL 7 PM... ...FLOOD WATCH NORTH GEORGIA THROUGH THURSDAY MORNING... DEESE AVIATION... 18Z UPDATE... IFR CONDITIONS WILL CONTINUE AHEAD OF THE APPROACH FRONT. AS FRONT AND ASSOCIATED CONVECTION MOVES ACROSS TAF SITES EXPECT SOME IMPROVEMENT TO CIGS/VISIBILITY...BUT MVFR WILL HOLD OFF UNTIL 02-04Z...WITH IMPROVING TREND THRU FORECAST PERIOD. SHOWERS WILL CONTINUE AHEAD OF THE LINE...BEST TIMING OF THUNDER 21-00Z ACROSS ATL AREA...21-01 CSG...AND 23-03 AHN AND MCN. WINDS WILL SHIFT FROM SE AT 10G25KTS AHEAD OF FRONT TO SW AND W AT 5-10KTS AFTER 00Z. LLWS WILL CONTINUE UP TO 020 IN ATL AREA THRU 21Z WITH 160035KTS EXPECTED AT 020. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ALL ELEMENTS. KOVACIK/ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 70 44 65 / 100 20 0 0 ATLANTA 54 67 45 64 / 90 10 0 0 BLAIRSVILLE 48 65 38 61 / 100 10 0 0 CARTERSVILLE 48 66 40 63 / 70 5 0 0 COLUMBUS 57 71 47 68 / 90 10 0 0 GAINESVILLE 53 67 44 62 / 100 10 0 0 MACON 62 71 45 68 / 100 30 0 0 ROME 46 66 40 63 / 60 5 0 0 PEACHTREE CITY 53 67 41 65 / 90 10 0 0 VIDALIA 68 73 50 69 / 100 60 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HEARD...JACKSON...LUMPKIN... MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BIBB...CHATTAHOOCHEE...CRAWFORD...CRISP...DOOLY... HARRIS...HOUSTON...LAMAR...MACON...MARION...MERIWETHER... MONROE...MUSCOGEE...PEACH...PIKE...SCHLEY...STEWART...SUMTER... TALBOT...TAYLOR...TROUP...UPSON...WEBSTER. && SHORT TERM...BAKER LONG TERM....DARBE/39 AVIATION...BAKER
Hazardous weather outlook, Nov 18, 12:00 PM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EST WED NOV 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... ...WIND ADVISORY IN EFFECT THROUGH THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH 10AM THURSDAY... A STRONG COLD FRONT WILL BE MOVING ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. A LARGE AREA OF RAIN AND THUNDERSTORMS OVER ALABAMA WILL MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND CONTINUE ACROSS THE AREA TONIGHT. INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON AHEAD OF THE COLD FRONT. WITH THE INCREASING INSTABILITY AND INCREASING WIND SHEAR...THIS WILL ALLOW A FEW STORMS TO BECOME SEVERE. THE MAIN THREATS FROM THE SEVERE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE MAIN TIME FRAME FOR THE SEVERE STORMS WILL BE AFTER 1 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...AND GENERALY WEST OF A LINE FROM BLUE RIDGE...TO CONYERS...TO AMERICUS...INCLUDING THE CITIES OF ROME...ATLANTA AND COLUMBUS. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL RESULT IN MODERATE TO HEAVY RAIN ALONG AND AHEAD OF THE COLD FRONT. FOR THIS REASON A FLOOD WATCH REMAINS IN EFFECT FOR NORTH GEORGIA. SEE THE LATEST FLOOD WATCH STATEMENT FOR MORE DETAILS. ALSO...STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS MUCH OF NORTH GEORGIA. A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTH GEORGIA. SEE THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Nov 18, 3:01 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EST WED NOV 18 2015
GAZ007-012-013-020-021-030-031-182045-
GILMER GA-GORDON GA-PAULDING GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
POLK GA-
301 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...EASTERN
GORDON...NORTHERN PAULDING...PICKENS...BARTOW...NORTHWESTERN CHEROKEE
AND NORTHEASTERN POLK COUNTIES UNTIL 345 PM EST...
AT 300 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES EAST OF RESACA TO
11 MILES EAST OF CALHOUN TO NEAR WHITE TO NEAR ROCKMART...AND MOVING
EAST AT 30 MPH.
HAZARD...HEAVY RAIN...40 TO 50 MPH WIND AND ENHANCED RISK OF A
BRIEF TORNADO.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANTON...CARTERSVILLE...JASPER...EUHARLEE...EMERSON...ARAGON...
WHITE...WALESKA...TAYLORSVILLE...TALKING ROCK...CASSVILLE...
FAIRMOUNT...RANGER...FUNKHOUSER...SALACOA VALLEY...RED TOP MOUNTAIN
STATE PARK...KELLOGG CREEK...HINTON...TALONA AND BLAINE.
LAT...LON 3463 8451 3449 8441 3434 8447 3410 8463
3403 8508 3429 8487 3446 8483 3459 8491
3461 8473 3460 8472 3461 8472 3459 8470
3458 8465 3462 8465
TIME...MOT...LOC 2000Z 255DEG 26KT 3460 8483 3448 8475 3431 8480 3402
8500
DJNSpecial weather statement, Nov 18, 3:23 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EST WED NOV 18 2015
GAZ006>008-182115-
GILMER GA-UNION GA-FANNIN GA-
323 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN UNION AND
FANNIN COUNTIES UNTIL 415 PM EST...
AT 323 PM EST...A LINE OF HEAVY RAIN SHOWERS WAS EXTENDING FROM NEAR
DUCKTOWN TO 7 MILES WEST OF BLUE RIDGE TO 6 MILES WEST OF
ELLIJAY...AND MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...JONES CREEK...
MOUNTAINTOWN...LOVING...PISGAH...EPWORTH...COLWELL...MINERAL BLUFF...
NOTTELY DAM...ROY...HIGDON...JONES MILL...DIAL...IVY LOG...HURST...
CHERRY LOG AND HEMP.
LAT...LON 3499 8402 3491 8402 3464 8426 3461 8465
3483 8452 3499 8453
TIME...MOT...LOC 2023Z 256DEG 26KT 3502 8447 3484 8445 3466 8459
DJNSpecial weather statement, Nov 18, 3:40 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EST WED NOV 18 2015
GAZ052-066-182115-
HEARD GA-TROUP GA-
340 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEARD AND TROUP COUNTIES UNTIL
415 PM EST...
AT 340 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES NORTHEAST OF ROANOKE TO LANETT...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...FRANKLIN...WEST POINT...HOGANSVILLE...CENTRALHATCHEE...
CORINTH...HARRISONVILLE...BAUGHS CROSSROADS...FROLONA...PLANT
WANSLEY...TEXAS...BIG SPRINGS...HILLCREST...MOUNTVILLE...
ABBOTTSFORD...WARES CROSSROADS...LOUISE...PIEDMONT HEIGHTS...GLENN
AND CANNONVILLE.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3343 8511 3343 8502 3328 8496 3328 8495
3326 8495 3323 8494 3322 8486 3287 8486
3287 8518 3332 8527
TIME...MOT...LOC 2040Z 238DEG 34KT 3324 8527 3288 8521Special weather statement, Nov 18, 3:44 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EST WED NOV 18 2015
GAZ007-013>015-020-021-182130-
GILMER GA-DAWSON GA-LUMPKIN GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
344 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...WESTERN LUMPKIN...PICKENS...SOUTHEASTERN BARTOW
AND CHEROKEE COUNTIES UNTIL 430 PM EST...
AT 344 PM EST...A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
WAS EXTENDING FROM NEAR EAST ELLIJAY TO NEAR JASPER TO NEAR WALESKA
TO NEAR ACWORTH...MOVING NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANTON...JASPER...HOLLY SPRINGS...BALL GROUND...NELSON...WALESKA...
TALKING ROCK...BUFFINGTON...FREE HOME...LATHEMTOWN...AMICALOLA FALLS
STATE PARK...SALACOA VALLEY...BRIDGEMILL...KELLOGG CREEK...BLACK GAP
SHELTER...LEN FOOTE HIKE INN...FAUSETT LAKE...GEORGE WASHINGTON
CARVER ST PK...REAVIS MOUNTAIN AND LAKE TAMARACK.
LAT...LON 3464 8406 3461 8407 3444 8428 3423 8428
3409 8469 3429 8469 3447 8454 3462 8447
3465 8420 3464 8420 3461 8419 3465 8416
3465 8408 3466 8407
TIME...MOT...LOC 2044Z 245DEG 24KT 3465 8441 3450 8441 3432 8463 3407
8464
DJNSpecial weather statement, Nov 18, 4:09 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EST WED NOV 18 2015
GAZ042-053-067-182145-
COWETA GA-CARROLL GA-MERIWETHER GA-
409 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR COWETA...SOUTHEASTERN CARROLL AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 445 PM EST...
AT 407 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
CENTRALHATCHEE TO NEAR CORINTH TO NEAR LAGRANGE...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...PEACHTREE CITY...TYRONE...PALMETTO...GRANTVILLE...
LUTHERSVILLE...WHITESBURG...MORELAND...SHARPSBURG...TURIN...LONE
OAK...EAST NEWNAN...CORINTH...THOMAS CROSSROADS...HANDY...ROCKY
MOUNT...MADRAS...DUNAWAY GARDENS...CLEM AND ROSCOE.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3364 8490 3357 8490 3357 8481 3355 8483
3353 8482 3351 8482 3351 8462 3349 8461
3344 8463 3340 8461 3336 8457 3316 8459
3301 8486 3322 8486 3323 8494 3328 8495
3328 8496 3343 8502 3343 8513
TIME...MOT...LOC 2107Z 229DEG 36KT 3336 8509 3326 8498 3302 8500Special weather statement, Nov 18, 4:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EST WED NOV 18 2015
GAZ006-008-009-015-016-182200-
TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-FANNIN GA-
413 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS...NORTHERN LUMPKIN...
NORTHERN WHITE...UNION AND EASTERN FANNIN COUNTIES UNTIL 500 PM
EST...
AT 412 PM EST...A LINE OF HEAVY SHOWERS WAS EXTENDING FROM 11 MILES
EAST OF DUCKTOWN TO 6 MILES SOUTHEAST OF MORGANTON TO 8 MILES WEST
OF SUCHES...AND MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...SUCHES...UNICOI STATE
PARK...JONES CREEK...BRASSTOWN BALD...PLUM ORCHARD GAP SHELTER...
STOVER CREEK SHELTER...TRACK ROCK...MACEDONIA...ALEXANDERS MILL...
MOUNTAIN SCENE...MARGRET...HURST...LOW GAP SHELTER...TITUS...
GUMLOG...LOVING AND OWLTOWN.
LAT...LON 3494 8358 3494 8360 3492 8359 3491 8363
3488 8366 3483 8366 3482 8365 3480 8368
3479 8368 3477 8363 3474 8362 3464 8420
3483 8420 3499 8427 3499 8360
TIME...MOT...LOC 2112Z 263DEG 27KT 3499 8420 3483 8414 3465 8417
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 12:49 PM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 41 min |
| Nov 18, 1:30 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 45 min |
| Nov 18, 1:32 PM EST | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| Nov 18, 1:57 PM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 48 min |
| Nov 18, 2:07 PM EST | Special Weather Statement | FFC | Haralson, Polk | 38 min |
| Nov 18, 2:15 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Gordon | 45 min |
| Nov 18, 2:38 PM EST | Special Weather Statement | FFC | Murray | 52 min |
| Nov 18, 2:48 PM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 42 min |
| Nov 18, 3:01 PM EST | Special Weather Statement | FFC | Bartow, Pickens | 44 min |
| Nov 18, 3:23 PM EST | Special Weather Statement | FFC | Fannin, Gilmer | 52 min |
| Nov 18, 3:40 PM EST | Special Weather Statement | FFC | Heard, Troup | 35 min |
| Nov 18, 3:43 PM EST | Areal Flood Warning | FFC | Bartow, Carroll, Chattooga, Floyd, Gordon, Haralson and 5 more | 18 hr |
| Nov 18, 3:44 PM EST | Special Weather Statement | FFC | Cherokee, Pickens | 46 min |
| Nov 18, 4:09 PM EST | Special Weather Statement | FFC | Coweta | 36 min |
| Nov 18, 4:25 PM EST | Special Weather Statement | FFC | Dawson, Lumpkin | 50 min |
| Nov 18, 4:40 PM EST | Special Weather Statement | FFC | Fayette | 35 min |
| Nov 18, 4:47 PM EST | Tornado Warning | FFC | Coweta, Fayette, Fulton | 28 min |
| Nov 18, 4:49 PM EST | Special Weather Statement | FFC | Forsyth, Fulton | 56 min |
| Nov 18, 5:18 PM EST | Special Weather Statement | FFC | Clayton, DeKalb | 42 min |
| Nov 18, 5:53 PM EST | Special Weather Statement | FFC | Gwinnett, Rockdale | 37 min |
| Nov 18, 6:24 PM EST | Special Weather Statement | FFC | Barrow, Jackson | 51 min |
| Nov 18, 6:26 PM EST | Special Weather Statement | FFC | Newton, Walton | 49 min |
| Nov 18, 6:52 PM EST | Special Weather Statement | FFC | Crawford | 23 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.